MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. CATH PKGD: WEDGE 7 FR 110 CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL INC. CATH PKGD: WEDGE 7 FR 110 CM; CATHETER, FLOW DIRECTED
Model Number IPN000074
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during cardio mems implant procedure, the catheter was inserted and was noted by the staff that the patient had a large right atrium (confirmed via x-ray).The large right atrium had the catheter prolapse on itself, which made it more difficult to advance the catheter.However, the catheter was able to be guided into the right atrium, right ventricle, and pulmonary artery.Eventually, the catheter was guided into the left branch of the pulmonary artery but couldn't advance as the catheter would not advance far enough down the selected vessel.Different approaches were made but were unsuccessful.The staff determined that perforation occurred somewhere on the right side of the heart.The implant was abandoned due to the complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).No part was returned to teleflex chelmsford for investigation.The reported complaint of catheter difficult to advance in patient is not able to be confirmed.The root cause of the complaint is undetermined.The specific lot number was not reported, but a device history record (dhr) review was conducted for the lot numbers shipped to this account with no relevant findings.All devices passed manufacturing specifications prior to release.Teleflex assessed the risk for the reported complaint.There are no new or revived risk.This will be monitored for any developing trends.

Brand Name
CATH PKGD: WEDGE 7 FR 110 CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11222847
Report Number3010532612-2021-00012
Device Sequence Number3846102
Product Code DYG
UDI-Device Identifier00801902002884
UDI-Public00801902002884
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN000074
Device Catalogue NumberAI-07127
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1